Scholion.ai

Maximum likelihood estimation of convex arrival rate

CHING-FAI PANG, W. A. THOMPSON, JR, HAMID FALLAHI

Biometrika · 1989 · Volume 76 · Issue 3

DOI: 10.1093/biomet/76.3.626

Abstract

It is commonly believed that failures of a repairable system follow a time dependent Poisson process with ‘bathtub-shaped’ arrival rate. A natural problem then is maximum likelihood estimation of arrival rate subject to the constraint that it be convex. This paper employs theoretical considerations to reduce that task to a finite dimensional nonlinear programming problem and completes the solution by computer. The resulting estimates are interesting graphical presentations of the reliability characteristics of the system.

Enable JavaScript for citation tools and additional paper interactions.